MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported with a description of damaged intraocular lens (iol) inside the case.The patient was left aphakic.Additional information has been requested, received and stated the lens was defective with haptics and broken edges inside the case.Secondary iol implantation was done 1 week after the event and there was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly inside the lens case inside the carton.Solution was dried on the lens.One haptic was broken in the gusset area and not returned.The other haptic was broken, sheared off in the distal edge area.The sheared haptic material was returned on the post of the lens case lid.The optic was cut or split from the edge toward the center.An area of the optic was cracked near the center.The optic also has two areas of the edge that are broken.The damaged optic material was returned on the lens.Photos were also provided that matched the returned sample.All product and batch history records are quality reviewed prior to product release.Haptic and optic damage was observed.The product investigation could not identify a root cause for the damage.The observed optic and one haptic damage is similar in appearance to handling related damage.The sheared haptic damage is similar in appearance to lens case related damage.It is unknown if the sheared haptic damage occurred upon replacement into the lens case for returned shipment.The presence of the solution on the returned sample is evidence that the product was subjected to handling.Due to the presence of surgical solution, we are unable to verify that the damage was present when opened.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17929042
Report Number1119421-2023-01744
Device Sequence Number6350757
Product Code POE
UDI-Device Identifier00380652421782
UDI-Public00380652421782
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15368921
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/12/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale